Addiction: Substance Abuse Community
nasal spray addiction
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

nasal spray addiction

How can I ween myself off of Afrin and still get a good night of sleep?
Related Discussions
4 Comments Post a Comment
Blank
1157556_tn?1262965723
I am not sure what you can do I would suggest switching to a decongestant in pill form, If not talk to a doctor or pharmacist they might be better able to help.
Blank
1158557_tn?1262729529
Maybe breathing strips?
Blank
441382_tn?1329196690
If you just stop using the nasal spray, you will go through a period of about 24 to 36 hours where your nose will be almost completely blocked up from the mucous membranes swelling with rebound swelling, but if you can tolerate that 24 to 36 hours, then the swelling subsides, and within a couple of days you will be breathing normally without the spray.

It will be uncomfortable for that day or day and a half, but once the swelling starts to go down, it does so fairly quickly, so you'll only feel stopped up for that short period of time.  Just pretend you have a bad cold.  During the really stuffy time it helps to put a bit of Vicks Vaporub or some other mentholated substance on the edge of your nostrils, and blow your nose often because for some reason, that seems to help the swelling go down more quickly.
Blank
1124967_tn?1283709447
my husband was seriously addicted to afrin.  he could not go or even sleep without it.  after a few years he decided to quit.  just like any drug, you will experience discomfort and maybe a few nights of restless sleep but it will get better within a few days.  i think he took a sleep aid at night to help him sleep and then within a few days like ghilly stated above, the swelling will go down and you will begin to sleep and breathe better.  it is like having a nasty cold for a couple of days!!  Hope that helps a little.  my husband did try the sleep strips but did not work for him, however, it might for you.  hope all goes well.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia